Alert archive / Utah / Red Flag Warnings in 2008

Red Flag Warning 22, NWS Salt Lake City, UT

June 23, 2008

NWS Salt Lake City, UT issued this red flag warning at Jun 23, 2008, 11:45 AM MDT. It took effect at Jun 23, 2008, 2:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 23, 2008, 11:45 AM MDT (17:45 UTC)
In effect from
Jun 23, 2008, 2:00 PM MDT
Expired
Jun 23, 2008, 10:00 PM MDT
In force
8 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KSLC 231745
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1145 AM MDT MON JUN 23 2008

UTZ432-438-240400-
/O.UPG.KSLC.FW.A.0013.080623T2000Z-080624T0400Z/
/O.NEW.KSLC.FW.W.0022.080623T2000Z-080624T0400Z/
SOUTHWEST TAVAPUTS PLATEAU/BOOK CLIFFS AND THE SAN RAFAEL SWELL-
HENRY MOUNTAINS-
1145 AM MDT MON JUN 23 2008

...RED FLAG WARNING IN EFFECT UNTIL 10 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 10 PM MDT THIS EVENING.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

HIGH BASED THUNDERSTORMS ARE LIKELY TO FORM OVER THE CENTRAL
MOUNTAINS THIS AFTERNOON AND DRIFT EAST NORTHEAST OVER EAST
CENTRAL PORTIONS OF UTAH. STRONG AND ERRATIC WIND GUSTS WILL
ACCOMPANY THESE STORMS THROUGH THIS EVENING.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

UTZ431-240400-
/O.NEW.KSLC.FW.W.0022.080623T2000Z-080624T0400Z/
EASTERN SLOPE WASATCH PLATEAU AND CASTLE VALLEY-
1145 AM MDT MON JUN 23 2008

...RED FLAG WARNING IN EFFECT UNTIL 10 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 10 PM MDT THIS EVENING. 

HIGH BASED THUNDERSTORMS ARE LIKELY TO FORM OVER THE CENTRAL
MOUNTAINS THIS AFTERNOON AND DRIFT EAST NORTHEAST OVER EAST
CENTRAL PORTIONS OF UTAH. STRONG AND ERRATIC WIND GUSTS WILL
ACCOMPANY THESE STORMS THROUGH THIS EVENING.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Jun 23, 10:23 AM MDT, 1 hour 22 minutes earlier.

Area forecast discussion, Jun 23, 10:23 AM MDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1023 AM MDT MON JUN 23 2008

.SYNOPSIS...HIGH PRESSURE ALOFT WILL REMAIN OVER THE SOUTHERN ROCKIES
THROUGH MIDWEEK...MAINTAINING WARM AND DRY CONDITIONS ACROSS THE
STATE.

&&

.DISCUSSION...MOSTLY CLEAR SKIES EXIST ACROSS MOST OF THE FORECAST
AREA THIS MORNING...WITH MOST OF THE CLOUDS BEING OVER THE WASATCH
PLATEAU AREA. SOME MOISTURE REMAINS IN THE AREA TODAY FOLLOWING
YESTERDAYS SHORTWAVE...AND ISOLATED THUNDERSTORMS ARE AGAIN
POSSIBLE TODAY WITH THE DAYTIME HEATING. THESE THUNDERSTORMS ARE
EXPECTED TO BE PRIMARILY IN CENTRAL AND EASTERN UTAH...BUT STORMS
IN THE WEST DESERTS OF UTAH AND IN SOUTHWEST WYOMING ARE ALSO
POSSIBLE. HAVE UPDATED THE POP FORECAST THIS MORNING TO INCLUDE
THUNDERSTORMS IN SOME OF THE DESERT AREAS...BUT NOTHING THAT
CHANGED THE ZONE FORECASTS.

THE AIRMASS IN THE MID LEVELS WILL DRY OUT SOMEWHAT OVER THE NEXT
FEW DAYS...WITH ONLY MOUNTAIN THUNDERSTORMS EXPECTED PAST TODAY.
CONDITIONS WILL REMAIN VERY WARM AND DRY IN THE LOWER
LEVELS...WITH AFTERNOON MAXIMUM TEMPERATURES REMAINING ABOUT 10
DEGREES ABOVE CLIMATOLOGY IN MOST AREAS. IN THE EXTENDED...WILL
TAKE A CLOSER LOOK AT THE POSSIBILITY OF INCREASED MOISTURE MOVING
INTO THE AREA FROM THE SOUTH AS EARLY AS SATURDAY.

&&

.AVIATION...WINDS ARE EXPECTED TO SHIFT TO THE NORTHWEST AT THE SLC
TERMINAL BETWEEN 18Z AND 20Z. THUNDERSTORM ACTIVITY WILL PRIMARILY
BE EAST OF THE TERMINAL THIS AFTERNOON...BUT THERE IS STILL A 10
PERCENT CHANCE OF GUSTY AND ERRATIC WINDS DUE TO THUNDERSTORMS IN
THE AREA.

&&

.FIRE WEATHER...RESIDUAL MOISTURE FROM LAST NIGHTS CONVECTION
COMBINED WILL ANOTHER DAY OF WARM TEMPERATURES WILL LEAD TO MORE
HIGH-BASED STORMS THIS AFTERNOON/EVENING. THE MOST LIKELY AREA FOR
THE INITIAL STORMS WILL BE OVER NE THROUGH CNTRL UTAH. THESE STORMS
WILL SPREAD EAST LATER TODAY. SEVERE FIRE WX CONDITIONS COULD SPREAD
ACROSS E/CNTRL UTAH LATER TODAY.

DRIER AIR WILL WORK INTO EXTREME SW UTAH TUESDAY...THEN SPREAD NORTH
AND EAST ON WEDNESDAY/THURSDAY. A MOISTURE SURGE COULD SET UP THIS
WEEKEND AS LOW PRESSURE SETS UP ALONG THE CA COAST AND PRODUCES A
SOUTHERLY FLOW ALOFT OUT OF NW MEXICO.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FIRE WEATHER WATCH FROM 2 PM MONDAY TO 10 PM MONDAY FOR UTZ013.

WY...NONE.

&&

PUBLIC...SCHOENING
FIRE WEATHER...CONGER
AVIATION...SCHOENING

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Jun 23, 5:47 AM MDT, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
547 AM MDT MON JUN 23 2008

UTZ001>016-019>021-517-518-WYZ021-241100-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
547 AM MDT MON JUN 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN TODAY...MAINLY ACROSS
CENTRAL UTAH. ANY STORMS THAT DEVELOP MAY PRODUCE STRONG AND
ERRATIC WINDS AS WELL AS LOCAL BLOWING DUST.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ABOVE NORMAL TEMPERATURES WILL CONTINUE THROUGH THE WEEK.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 7:20 PM MDTSevere Thunderstorm WarningSLCTooele25 min
Jun 22, 7:33 PM MDTSevere Thunderstorm WarningSLCJuab, Tooele57 min
Jun 22, 7:44 PM MDTSevere Thunderstorm WarningSLCTooele46 min
Jun 22, 8:15 PM MDTSevere Thunderstorm WarningSLCJuab, Tooele45 min
Jun 22, 8:22 PM MDTSevere Thunderstorm WarningSLCTooele38 min
Jun 22, 8:57 PM MDTSevere Thunderstorm WarningSLCBox Elder, Juab, Tooele, Utah63 min
Jun 22, 9:37 PM MDTSevere Thunderstorm WarningSLCBox Elder, Davis, Salt Lake, Tooele38 min
Jun 22, 10:15 PM MDTSevere Thunderstorm WarningSLCBox Elder, Davis, Salt Lake, Tooele, Weber30 min
Jun 22, 10:43 PM MDTSevere Thunderstorm WarningSLCBox Elder, Davis, Weber32 min
Jun 22, 11:07 PM MDTSevere Thunderstorm WarningSLCBox Elder, Davis, Morgan, Weber23 min
Jun 23, 3:32 AM MDTFire Weather WatchSLC8 hr

Nearby

Red Flag Warnings in Utah, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.